Dealing with Depression/Anxiety
Doctor, I was treated for anxiety about 7 yrs ago. Shortly before I had a collapsed lung and kept feeling like it was recurring, due to shortness of breath. After several yrs on sedatives, I learned the shortness of breath was likely due to atrial arrhythmia. I was then able to wean of sedatives because I knew the true source of my problem. I guess my anxiety is about control. I recently had a heart attack. I understand depression/anxiety are common responses. Meds have stabilized my heart and I've been fine. I do have a small amt of anxiety, due to monetary concerns. My doctor prescribed Lexapro. Almost immediately after first dose I experienced what I later learned to be Seratonin Syndrome. The terrifying symptoms passed after a couple hrs and I've taken no more. My problem is that for 3 days now I awaken in the morning sweaty, extremely nauseated and shaky like my body has too much adrenalin. That is causing major anxiety. It feels like Lexapro triggered this. Is it possible? Can any heart meds cause panic? The timing fits with Lexapro and I know it has a longer half life than many meds. Thanks for your time.
Sorry for the late reply.
The symptoms that you are describing may occur in cardiac disorders. Since , you had a heart attack in past and also have arrhythmia, I would recommend that you do a cardiac check up first. Lexapro can cause anxiety symptoms , however it should subside in 2-3 days after stopping the medication.
Life style modification like proper sleep, balanced diet , relaxation techniques like meditation or yoga will help in controlling your anxiety. Medications if required needs dose adjustment depending upon your response and tolerance to the drug. Consult a psychiatrist if you require medication.